I had a DEXA bone scan done in August, and the results were not good. My right hip had a score of -2.9; the left hip was -2.5, and the spine was -3.9. My doctor wanted to start me on Prolia, but that medication tends to raise cholesterol levels, and I already take both Crestor and Zetia to keep my cholesterol down. I decided to try Fosamax, but within six days of taking the first dose, all of my arthritic joints were swollen. I have arthritis in both knees, in the left wrist, and in my neck. Both knees were swollen with fluid as was the left wrist, and my neck was very painful. I didn't take the second dose, and the swelling in the joints slowly went down. Both of my orthopedic doctors insist that the Fosamax was not the cause of the symptoms. However, I have had arthritis for 14 years, and I have never had my joints swell as they did after the first dose of Fosamax. Am I correct in assuming that the Fosamax caused the arthritic joints to swell???View Thread
Easy for you to say: try the Fosamax again. My knees were so full of fluid that I could barely sit down on the toilet because of the pain, and I had to be very careful when I walked, lest I fall down. My arthritic wrist was swollen double. When I didn't take any more of the Fosamax, my joints went back to normal. Right now, I am doing nothing. I would take Stronium renalate if I could find it, but I am very afraid of the bone strengthening medications. Some people just cannot take that stuff.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.